MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSOSTAR NAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSOSTAR NAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D140401
Medical Device Problem Codes Delivered as Unsterile Product (1421); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a lassostar nav and the lasso star packaging was damaged on the inside of the box.The staff had difficulty opening the package and the catheter was contaminated as a result.When the catheter was replaced, the issue was resolved, and the procedure continued.No adverse patient consequence was reported.
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a lassostar nav and the lasso star packaging was damaged on the inside of the box.The staff had difficulty opening the package and the catheter was contaminated as a result.When the catheter was replaced, the issue was resolved, and the procedure continued.No adverse patient consequence was reported.Device investigation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection of the returned device was performed following j&j procedures.The device was inspected, and no physical damage was observed.Customer inferred that the sterility was compromised in the field.However, the package was not returned for analysis.Due to this condition, further investigation was not possible to perform.A manufacturing record evaluation was performed for the finished device number lot 31362705l and no internal action related to the complaint was found during the review.The sterilization and package issues reported by the customer was not confirmed, due to the package was not returned for analysis.The potential cause of the issue cannot be established.The instructions for use contain (ifu) state the following in the sterilization and use-by date section: the catheter was packaged and sterilized for single use only.Do not reuse, reprocess, or resterilize.Reuse, reprocessing, or resterilization may compromise the structural integrity of the device and/or lead to device failure that in turn may result in patient injury, illness, or death.Also, reprocessing or resterilization of single use devices may create a risk of contamination and/or cause patient infection or cross-infection, including, but not limited to, the transmission of infectious disease(s) from one patient to another, sepsis, or endocarditis.Contamination of the device may lead to injury, illness, or death of the patient.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.).Manufacturer's reference number: (b)(4).

Brand Name
LASSOSTAR NAV
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20582254
Report Number2029046-2024-03531
Device Sequence Number8171160
Product Code DRF
UDI-Device Identifier10846835020335
UDI-Public(01)10846835020335(17)250701(10)31362705L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K211219
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2025
Device Catalogue NumberD140401
Device Lot Number31362705L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer11/16/2024
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; GE ULTRASOUND SYSTEM; NGEN GENERATOR; SOUNDSTAR ECO CABLE ASSY 10 FT; UNK_SOUNDSTAR
Patient SexUnknown